Ask a doctor

Will Having Botox Worsen Existing Sinus Problems?

I would really love to try Botox but am feeling rather apprehensive because I have had for a number of years chronic sinus problems. I have also been on a steroid nasal spray for number of years and basically now accept the fact I will always be plagued with sinus problems. So with regards to my medical history, would Botox worsen this condition?

Doctor Answers (7)

Botox may actually help sinus headaches in some patients

+2

There is no contraindication or reason against getting Botox even if you have a sinus condition. It will not worsen or ameliorate the condition. However, there is some evidence that botox injections may actually make the headaches less severe as they are currently undergoing clinical trials with migraine sufferers. Some people with migraines have headaches triggered by sinus conditions. The only problems that I have ever encountered with Botox and sinusitis is that sometimes patients complain that the needlesticks hurt a little more due to increased sensitivity in those areas. I hope this information helps.


Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Does Botox worsen sinus problems

+1

Botox works un the facial muscles.

Sinus problems are caused by vasomotor or allergic factors working on your mucous membranes.

There is no connection.

The only problem I can see would be injecting Botox too close to your nostrils and paralyzing them (unlikely event). . This may cause some problemswith breathing.

Make sure that you are treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Botox with Sinus Problems?

+1

There's no reason to worry about using Botox with your condition.  There is no link or contraindication with Botox and sinus conditions and it would not worsen your condition.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Chronic Sinus congestion is not a reason to avoid Botox

+1

You haven't mentioned where you want Botox injected. Regardless of the forehead, glabella (area between the eyebrows), crow's feet there should not be a reason that the sinus problems would be worsened by the Botox treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and sinus problem

+1

Botox should have no effect on your sinus problems. Botox only works on the muscle that it is injected. Those muscle will become paralyzed or weakened.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Doubt that Botox will worsen existing sinus problems

+1

I doubt it but ; never say never. Remember Botox at best only lasts 3 to 6 months. So if your sinus issues get worse after Botox (again I doubt) it is self limiting to time.

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Does Botox Worsen Sinusitis Symptoms?

+1

Hi Geraldine,

No worries, Botox is not associated with sinus problems. There have not been any reports of this, nor have I or my colleagues seen any patients where Botox has either caused or worsened sinusitis symptoms.
 

Good luck and be well.

Dr. P
 

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.